Translator Disclaimer
October 2021 On the existence of meromorphic solutions of certain nonlinear difference equations
Xiao-Min Li, Chen-Shuang Hao, Hong-Xun Yi
Rocky Mountain J. Math. 51(5): 1723-1748 (October 2021). DOI: 10.1216/rmj.2021.51.1723


By Cartan’s version of Nevanlinna’s theory, we prove the following result: Let m and n be two positive integers satisfying nm+2 and m1, let p be a polynomial such that p0, let η be a finite complex number such that η0 and Δηf0, let α1,α2,,αm be m distinct finite nonzero complex numbers, and let Hj be either an exponential polynomial of degree less than q or an ordinary polynomial in z such that Hj0 for 1jm. Suppose that f is a nonconstant meromorphic solution of the difference equation


Then m2 and f is reduced to a transcendental entire function such that its order ρ(f)= or its order satisfies ρ(f)=q with m=2, while f can be either expressed as

f(z)=A1(z)eα1zq, with A1(z)=H1fpΔηf and nα1α2=0,


f(z)=A2(z)eα2zq, with A2(z)=H2fpΔηf and nα2α1=0,

where A1 and A2 are entire function such that their characteristic functions satisfy


as rE and r. Here, E(0,+) is a subset of finite linear measure.

An example is provided to show that the assumption nm+2, in a sense, is the best possible.

This result improves and extends the corresponding results from Yang–Laine (2010), Liu–Lü–Shen–Yang (2014), and Latreuch (2017).


Download Citation

Xiao-Min Li. Chen-Shuang Hao. Hong-Xun Yi. "On the existence of meromorphic solutions of certain nonlinear difference equations." Rocky Mountain J. Math. 51 (5) 1723 - 1748, October 2021.


Received: 25 July 2019; Revised: 5 February 2021; Accepted: 18 March 2021; Published: October 2021
First available in Project Euclid: 17 February 2022

Digital Object Identifier: 10.1216/rmj.2021.51.1723

Primary: 30D35
Secondary: 39B32

Keywords: Cartan’s version of Nevanlinna’s theory , difference Nevanlinna’s theory , meromorphic functions , Nevanlinna’s theory , nonlinear difference equations

Rights: Copyright © 2021 Rocky Mountain Mathematics Consortium


This article is only available to subscribers.
It is not available for individual sale.

Vol.51 • No. 5 • October 2021
Back to Top